Thunderstorm Wind, Lyman
- When
- June 24, 9:20 PM CST
- Where
- Lyman County, 10 mi S of Vivian
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.767, -100.283
Seventy mph winds brought down many large tree branches.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 24, 7:02 PM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 802 PM CDT TUE JUN 24 2003 .UPDATE...SEVERE WEATHER UNFOLDING. WORDS GRIDS TWEAKED ACCORDINGLY. ALL NEW STUFF SENT. DORN PREVIOUS DISCUSSION...TONIGHT THROUGH THURSDAY... FORECAST CHALLENGES ARE TEMPS...DEWPOINTS...WINDS...FLOODING POTENTIAL...AND ISOLATED SEVERE WEATHER POTENTIAL. THAT SAID...THINKING WILL ADD A FEW MORE COUNTIES TO FLOOD WATCH GIVEN 88D TOTALS...RAINFALL REPORTS AND LATEST FLASH FLOOD GUIDANCE. GOOD CAA AND DRYING POISED TO OVERTAKE NW CORNER OF CORSON COUNTY LATE THIS EVENING...AND IS EXPECTED TO COMPLETE ITS ROUNDS OVER SE CORNER OF CWA BY 18Z ON WEDNESDAY. BREEZY NORTH WINDS THROUGH THE DURATION OF THIS SHORT TERM...TOO. MODELS PULL TOGETHER RECIPE FOR MCS TONIGHT...GIVEN SHEAR AND THERMAL ENVIRONMENT TO WORK WITH. EXPECTING THE REALLY GOOD STORMS TO GET GOING SOUTH AND A LITTLE WEST OF CWA AND THEN ADVECT NE INTO CWA AS PER 12Z ETA CORFIDI VECTORS. COLD FRONT PRESENTLY JUST SOUTH OF KABR...AND DRAPED FROM JUST SOUTH OF KPIR TO JUST SOUTH OF K8D3...IS EXPECTED TO INCH A BIT FURTHER NORTH TONIGHT BEFORE UPPER LOW SWEEPS IT SOUTHEAST AND AWAY FROM CWA ON WEDNESDAY. PWATS ON THE ORDER OF 1.5 TO 2.0 WITH SOME AREAS POSSIBLY EVEN HIGHER WILL SPELL TROUBLE FOR AREAS THAT HAVE ALREADY RECIEVED 3 TO 5 INCHES OR MORE IN THE LAST 3 DAYS. THURSDAY CONCERN IS AGAIN WHETHER OR NOT ENOUGH MOISTURE IS AVAILABLE TO GENERATE ISLD SHOWERS. BEST BET FOR THE SHOWERS IS APPEARING TO BE OVER WESTERN CWA WHERE BETTER 850 TO 500 LAPSE RATES ARE EXPECTED. NEUTRAL TO WEAK WAA EXPECTED TO KICK IN AGAIN LATE ON THURSDAY...NOSING INTO ONLY THE WESTERN MOST PORTION OF CWA. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... OVERALL PATTERN REMAINS UNSETTLED. MODELS PERFORMING WELL. SHORTWAVE RIDGE HAS EMBEDDED VORT MAXES ROTATING THROUGH THE SOUTHERN TRACK AND INTO THE CENTRAL ROCKIES. EXPECT TEMPS TO REBOUND WITH WARMING TREND THIS WEEKEND UNDER SHORTWAVE RIDGE. EXPECT DRY CONDITIONS FOR MOST OF THE EXTENDED PERIOD. MAY NEED TO ADJUST POPS LATER AS SHORTWAVE TIMING BECOMES BETTER DEFINED. NEXT SYSTEM PUNCHING OVER DIRTY RIDGE WILL COOL TEMPS AND MOISTEN ATMOSPHERE FOR A RETURN OF PRECIP BY LATE MONDAY AND TUESDAY. ADJUSTED GRIDS TO SHOW POP POTENTIAL IN THE OUT PERIODS. MCNULTY .ABR...FLOOD WATCH FOR ERN CWA THROUGH LATE WEDNESDAY MORNING. DORN/MCNULTY
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-251030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 531 AM CDT TUE JUN 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL... NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP LATER THIS AFTERNOON AND REMAIN THROUGH THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...AND VERY HEAVY RAINFALL IS POSSIBLE. A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR SECTIONS OF NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THOUGH MONDAY THERE MAY BE SOME LINGERING THUNDERSTORMS ACROSS NORTHEAST SOUTH DAKOTA WEDNESDAY MORNING...HOWEVER NO SEVERE WEATHER IS ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT...MAINLY SOUTH AND EAST OF A LINE FROM SISSETON TO ABERDEEN TO PIERRE. HINTZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
0853 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM 1 S BRYANT SD TORNADO
06/24/03 HAMLIN
0848 PM 5 N BRYANT SD 0.88 IN HAIL
06/24/03 HAMLIN
MJAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
0904 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0856 PM 5 NW BRYANT SD 2.00 IN HAIL
06/24/03 CLARK HEN EGG HAIL FELL ON
CLARK/HAMLIN COUNTY LINE
DORNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
0923 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 14 SE SAINT LAWRENCE SD 0.88 IN HAIL
06/24/03 HAND
DORNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
0940 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0934 PM 5 W HAZEL SD 0.75 IN HAIL
06/24/03 HAMLIN ON COUNTY LINE
0932 PM 9 SE HAZEL SD 0.75 IN HAIL
06/24/03 HAMLIN
DORNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1015 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM STEPHAN SD 1.00 IN HAIL
06/24/03 HYDE
DORNThe North Platte radar (KLNX), 203 km away, was scanning. The volume nearest the first event began at 03:18 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Seventy mph winds brought down many large tree branches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5366310, 5366311.